Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having symptoms of H1N2. Had CABG. Taking paracetamol and phenylephrine hydrochloride. Proper medication?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have typical A(H1N2) flu symptoms. I am 65 years old and had CABG in January. The only medication I am taking for the flu is Paracetamol and phenylephrine hydrocloride. Should I consider anything else or just see it through?
Posted Wed, 11 Jul 2012 in Infections
Answered by Dr. Rohan Khandelwal 2 hours later

Flu is quite a common problem and usually responds to the regular treatment that you are on.

In addition to paracetamol, you should just consider taking in a lot of liquids (especially water and warm soups).

If you are on aspirin after your CABG, you should contact your doctor regarding the use during flu, as it can sometimes lead to a rare side effect known as Reye's syndrome (where it can lead to a damaged liver; although uncommon in adults).

If your cough gets bad or you start noticing phlegm in your cough, you should consult your doctor and probably start an antibiotic (which otherwise does not have a role in routine viral flu infections).

It is very important to get your platelet counts checked.

Hope you get well soon.

Do write back to me in case of follow up queries that you may have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor